Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 429, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 26, 2007, 4:45 PM CDT for Bexar County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2007, 4:45 PM CDT (21:45 UTC)
- Expired
- Jul 26, 2007, 6:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 55 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1854 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 262146
FFWEWX
TXC029-262345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
445 PM CDT THU JUL 26 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF SAN ANTONIO...
* UNTIL 645 PM CDT
* AT 438 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE THAT FLASH FLOODING
IS POSSIBLE FROM SHOWERS AND THUNDERSTORMS OVER SOUTHWEST BEXAR
COUNTY. RAINFALL RATES WERE ESTIMATED AT 1 INCH AN HOUR. MOVEMENT
WAS NORTH AT 15 MPH. ANY ADDITIONAL RAINFALL WILL RESULT IN RAPID
RUNOFF AND FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TERRELL
HILLS...SEA WORLD...OLMOS PARK...LEON VALLEY...LACKLAND AFB AND
ALAMO HEIGHTS.
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2927 9878 2914 9848 2951 9843 2950 9861
2951 9878
$$3 follow-up statements
000
WGUS74 KEWX 262203
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
503 PM CDT THU JUL 26 2007
TXC029-262345-
BEXAR TX-
503 PM CDT THU JUL 26 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR BEXAR
COUNTY...
AT 453 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER SOUTHWEST BEXAR
COUNTY. MOVEMENT WAS NORTH AT 15 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TERRELL
HILLS...SEA WORLD...SAN ANTONIO...OLMOS PARK...LEON VALLEY...LACKLAND
AFB AND ALAMO HEIGHTS.
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2927 9878 2914 9848 2951 9843 2950 9861
2951 9878
$$000
WGUS74 KEWX 262227
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
526 PM CDT THU JUL 26 2007
TXC029-262345-
BEXAR TX-
526 PM CDT THU JUL 26 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR BEXAR
COUNTY...
AT 517 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN MOVING NORTH ACROSS
BEXAR COUNTY. RAINFALL RATES WERE ESTIMATED AT 1 TO 1.25 INCHES AN
HOUR. MOVEMENT WAS NORTH AT 20 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TERRELL
HILLS...SHAVANO PARK...SEA WORLD...SAN ANTONIO...OLMOS PARK...LEON
VALLEY...HOLLYWOOD PARK...HILL COUNTRY VILLAGE...HELOTES AND ALAMO
HEIGHTS.
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2937 9877 2929 9846 2960 9842 2962 9860
2966 9878
$$000
WGUS74 KEWX 262344
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
644 PM CDT THU JUL 26 2007
TXC029-262354-
BEXAR TX-
644 PM CDT THU JUL 26 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 PM CDT FOR BEXAR
COUNTY...
HEAVY RAINS HAVE ENDED ACROSS BEXAR COUNTY AND THE FLASH FLOOD WARNING
WILL BE ALLOWED TO EXPIRE. HOWEVER RUNOFF WILL STILL MAKE CREEKS...STREAMS
AND DRAINAGE CHANNELS DANGEROUS DUE TO SWIFT RUNNING WATER.
LAT...LON 2937 9877 2929 9846 2960 9842 2962 9860
2966 9878
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 3:34 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 26, 3:34 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 334 PM CDT THU JUL 26 2007 .DISCUSSION... FLASH FLOOD WATCH WAS EXTENDED THROUGH FRIDAY AFTERNOON. LOW LEVEL WINDS TONIGHT INCREASE AND WILL MORE IMPINGE UPON THE ESCARPMENT RESULTING IN INCREASING UPSLOPE HEAVY RAIN DEVELOPMENT IN OUR MOIST..TROPICAL ATMOSPHERE. EXPECT HEAVIEST RAINS TO FOCUS ALONG THE ESCARPMENT WITH AVERAGE 2 TO 4 INCH AMOUNTS AND LOCALIZED 6 TO 8 INCH AMOUNTS POSSIBLE. THE NEXT SEVERAL DAYS WILL SEE A WIDE OPEN GULF WITH CONVERGENT SHOWERS AND THUNDERSTORMS MOVING NORTHWARD ACROSS THE EASTERN HALF OF THE REGION. ACTIVITY WILL BECOME LESS NUMEROUS BY SUNDAY AS UPPER RIDGING BUILDS IN FROM THE EAST. AFTER SUNDAY THE UPPER RIDGE WILL BE DOMINANT THROUGH THE MIDDLE OF NEXT WEEK WHEN A WEAKNESS IN THE UPPER RIDGE PATTERN AGAIN DEVELOPS.. INCREASING OUR CHANCES FOR RAIN. HIGH TEMPERATURES WILL REMAIN WELL BELOW NORMAL THROUGH SATURDAY, BECOMING SLIGHTLY BELOW NORMAL DURING THE FIRST HALF OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 84 72 87 74 / 80 70 50 50 30 AUSTIN BERGSTROM INTL AIRPORT 70 87 71 88 72 / 80 70 50 50 30 DEL RIO INTL AIRPORT 72 89 74 90 74 / 20 40 50 40 50 SAN ANTONIO INTL AIRPORT 70 85 74 86 74 / 80 70 50 50 30 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 02/04
Hazardous weather outlook, Jul 26, 3:44 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 344 PM CDT THU JUL 26 2007 TXZ171>173-183>194-202>209-217>225-228-272045- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 344 PM CDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT... A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MOVING NORTH ACROSS THE AREA WILL PRODUCE LOCALLY HEAVY RAINFALL ON ALREADY SATURATED SOILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FLASH FLOOD WATCH WILL CONTINUE THROUGH FRIDAY AFTERNOON. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL CONTINUE THROUGH SATURDAY WITH DECREASING CHANCES SUNDAY INTO EARLY NEXT WEEK AS UPPER LEVEL HIGH PRESSURE BEGINS TO DOMINATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 26, 10:54 AM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1054 AM CDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 AM FLASH FLOOD 3 NW AUSTIN 30.34N 97.79W
07/26/2007 TRAVIS TX BROADCAST MEDIA
ROAD FLOODED SHOAL CREEL BLVD AT NORTHLAND DR.
0830 AM FLASH FLOOD 3 NE AUSTIN 30.34N 97.71W
07/26/2007 TRAVIS TX BROADCAST MEDIA
MAJOR STREET FLOODING. 12 TO 18 INCHES OF WATER OVER
MOPAC HWY NORTHBOUND NEAR STECK AND FAR WEST.
0830 AM FLASH FLOOD 3 NE AUSTIN 30.34N 97.71W
07/26/2007 TRAVIS TX BROADCAST MEDIA
STREET FLOODING OLTORF AT HAVENSIDE.
0900 AM FLASH FLOOD AUSTIN 30.31N 97.75W
07/26/2007 TRAVIS TX FIRE DEPT/RESCUE
45TH STREET AT SHOAL CREEK AND 45TH STREET AT RED RIVER
STREET FLOODED.
0900 AM HEAVY RAIN 2 N HOLLYWOOD PARK 29.63N 98.48W
07/26/2007 M1.71 INCH BEXAR TX TRAINED SPOTTER
1.71 IN THE PAST 4 HOURS.
0937 AM HEAVY RAIN 3 ENE ROUND ROCK 30.53N 97.63W
07/26/2007 M0.78 INCH WILLIAMSON TX TRAINED SPOTTER
0.78 IN THE PAST HOUR.
0945 AM HEAVY RAIN 7 N AUSTIN 30.41N 97.75W
07/26/2007 E1.52 INCH TRAVIS TX TRAINED SPOTTER
1.52 IN THE PAST TWO HOURS.
&&
DCLocal storm report, Jul 26, 11:27 AM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1127 AM CDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 AM HEAVY RAIN 4 NNW AUSTIN 30.36N 97.78W
07/26/2007 M1.64 INCH TRAVIS TX ASOS
1.64 IN THE PAST HOUR.
&&
DCLocal storm report, Jul 26, 11:33 AM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1133 AM CDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 AM FLASH FLOOD 3 NW AUSTIN 30.34N 97.79W
07/26/2007 TRAVIS TX BROADCAST MEDIA
ROAD FLOODED SHOAL CREEL BLVD AT NORTHLAND DR.
0830 AM FLASH FLOOD 6 NNW AUSTIN 30.39N 97.79W
07/26/2007 TRAVIS TX BROADCAST MEDIA
MAJOR STREET FLOODING. 12 TO 18 INCHES OF WATER OVER
MOPAC HWY NORTHBOUND NEAR STECK AND FAR WEST.
0830 AM FLASH FLOOD 2 SSW AUSTIN 30.28N 97.76W
07/26/2007 TRAVIS TX BROADCAST MEDIA
STREET FLOODING OLTORF AT HAVENSIDE.
0840 AM FLASH FLOOD 12 NW AUSTIN 30.43N 97.89W
07/26/2007 TRAVIS TX BROADCAST MEDIA
RIVER PLACE BLVD AT STAATE HWY 2222 NEAR FOUR POINTS
DRIVE FLOODED.
0851 AM HEAVY RAIN 4 NNW AUSTIN 30.36N 97.78W
07/26/2007 M1.64 INCH TRAVIS TX ASOS
1.64 IN THE PAST HOUR.
0900 AM HEAVY RAIN 2 N HOLLYWOOD PARK 29.63N 98.48W
07/26/2007 M1.71 INCH BEXAR TX TRAINED SPOTTER
1.71 IN THE PAST 4 HOURS.
0937 AM HEAVY RAIN 3 ENE ROUND ROCK 30.53N 97.63W
07/26/2007 M0.78 INCH WILLIAMSON TX TRAINED SPOTTER
0.78 IN THE PAST HOUR.
0945 AM HEAVY RAIN 10 NNW AUSTIN 30.44N 97.81W
07/26/2007 E1.52 INCH TRAVIS TX TRAINED SPOTTER
1.52 IN THE PAST TWO HOURS.
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:28 PM CDT | Flash Flood Warning | EWX | Lavaca | 2 hr |
| Jul 25, 8:55 PM CDT | River Flood Warning | EWX | Karnes | 3 days |
| Jul 25, 10:04 PM CDT | River Flood Warning | EWX | Bexar | 11 hr |
| Jul 26, 4:51 AM CDT | Flash Flood Warning | EWX | DeWitt, Lavaca | 4 hr |
| Jul 26, 6:15 AM CDT | Flash Flood Warning | EWX | Bandera, Real, Uvalde | 3 hr |
| Jul 26, 6:38 AM CDT | Flash Flood Warning | EWX | Fayette | 4 hr |
| Jul 26, 7:49 AM CDT | Flash Flood Warning | EWX | Bastrop, Lee | 3 hr |
| Jul 26, 8:24 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Jul 26, 1:34 PM CDT | Flash Flood Warning | EWX | Frio, Medina | 3 hr |
| Jul 26, 4:39 PM CDT | Flash Flood Warning | EWX | Travis | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.